How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18984
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

coming off ldn and hydrocortisone

Customer Question

I am taking half doses of my hydro cortisone (10mg when broken in half) AND LDN 4.5 at night (also 60 mg Armour). When I started these drugs over 2 years ago I was very sick with a volley ball of migrating pain that i took 12 advil a day for (finally diagnosed as "my very own autoimmune disease). I also have psoriasis. For the last year I have taken no more than 2 advil a day, have a VERY healthy lifestyle that includes good eating, juicing, far infra red sauna, exercise, etc, so I am doing well, except... Starting last summer my psoriasis started and still is getting worse and starting in Nov last year a very good sleep pattern changed. I had the flu this week and never took any supplements because i was in bed and a bit nauseous and really didn't think about it (believe me, when I was in all that pain I would have never skipped a pill). Long story short...my long term goal has been to eventually get off the LDN and the hydro cortisone. I come to read some things about them disrupting sleep and perhaps an existing immune problem being exacerbated. I slept great those days and yesterday took everything again and did not sleep as well. Is it ok to half my dose of hydrocortisone for a few weeks and then come off it? Also, with LDN, if it is still keeping my pain down, can I lighten the dose as I am not in as much pain (it was not a miracle when I started, but it did seem to help some). Perhaps I don't need as much? If i go off it and the pain returns, can I go back on? Not having good sleep in a health hazard too. We have talked with so many doctors, I am hoping you will have some good advice...thank you. my email is:[email protected]  for some reason it will not let me load it in the contact box

Submitted: 3 years ago.
Category: Medical
Expert:  Dr. D. Love replied 3 years ago.
Thank you for using JustAnswer. I will be glad to assist you today.

WHen hydrocortisone is being used for control of an autoimmune disease, yes, it is OK to try to taper off the drug, and cutting the dose in half and then stopping it is a reasonable taper schedule. Many autoimmune diseases can wax and wane over time, and it is OK to alter the use of hydrocortisone according to the activity of the disease process. Therefore, during periods of decreased disease activity, it is OK to taper the dose of hydrocortisone, including coming off, if possible. In the future, if the disease process worsens again, then it may be necessary to resume the hydrocortisone.

Similarly, the LDN also can be adjusted if going through a period during which the pain is not as much of a problem, including coming off the medicine if the symptoms allow. If the pain worsens, then the drug can be resumed.

As a general rule, it is wise to only adjust one medicine at a time, but it would be OK to first take the half dose of hydrocortisone and then stop the drug. If still doing well, then it would be OK to consider tapering the LDN.

If you have any further questions or need clarification, please let me know.

Customer: replied 3 years ago.

Thank you.


 


When coming off hydra cortisone, should i go to 1/4 dose after the 1/2? How long should I do this?


 


When coming off Ldn, should i do my 4.5 every other night or half doses every day? How long should I do this?


 


Would it help my sleep if I take it earlier than the prescribed 9pm??


I have been told by one pharmacist that coming of Ldn may make it not work if the pain comes back. Do you find that to be true?


 


Is it possible that LDN or HCortisone is increasing my psoriasis issue?


It has never been this bad and I have had it for 50 years.


 


While I have you....do you have any recommendations for psoriasis?:-)

Expert:  Dr. D. Love replied 3 years ago.
It is usually not necessary to go to ¼ of the dose of hydrocortisone. This is a relatively low dose of the hydrocortisone, so going to smaller fractions during the taper is usually not needed.

If the LDN is contributing to the insomnia, then yes, it may help to take the dose earlier in the day. However, it also may not work as well, as the LDN typically is more effective when taken at bedtime. Another alternative that can be used if LDN is contributing to insomnia, but tapering off the drug is not desired would be to lower the dose taken at 9 PM to a 3.0 mg dose. If coming off the LDN, it also would be reasonable to lower the dose taken each night, rather than taking the drug every other night.

There are no clinical evidence that stopping the LDN will make it more likely to be ineffective in the future or that it exacerbated psoriasis. Some people have reported this, but individual reports are not a reliable method for determining whether it is an effect of the drug (or stopping the drug).

There are many options for psoriasis, although different manifestations may be managed differently. The most common treatment options include various light therapies, including a specific form of light therapy called PUVA, medicines to suppress inflammation, such as steroids or retinoids, or medicines that suppress the immune system, such as methotrexate or cyclosporine.

Customer: replied 3 years ago.

Thank you again. I will finish soon, but I was wondering if I can come back to this conversation if I have another question or two come up during this time. Is there a time limit?

Expert:  Dr. D. Love replied 3 years ago.
There is not a time limit for a reasonable follow-up question. The limit is more one of practical time involvement. While it is appropriate for you to ask however many follow-up questions as are necessary to understand the original answer, it is not the intention that a person can ask an infinite number of follow-up questions for the one initial charge. Generally speaking, follow-up questions that are relatively straight-forward and do not take much time are accepted by most experts. But if it is another question that will require a significant amount of time, the expectation would be that it either would be posted as a new question or would result in another rating and payment to the expert.

Dr. D. Love and 3 other Medical Specialists are ready to help you
Customer: replied 3 years ago.

2 more QUICK questions.


 


How longs should I take 3mg LDN before I stop all together (btw, I am halving the 4.5 right now until I get a new perscription. Is this ok?)


 


Is it okay to take a half dose (.25mg tab split) of triazolam to help me sleep until i am off ldn? Does it effect ldn?


 


Thank you

Expert:  Dr. D. Love replied 3 years ago.
Taking the half pill of the 4.5 mg is fine. After taking it a week, it would be OK to stop the drug.

It is OK to take the triazolam with the LDN.